|Cirrhosis of the liver
Mar 5, 2010
Hi , My name is Alan, and I can stop thinking about this: My primary Dr is not very sentimental, She told me I have cirrhosis and she did not answer any more questions, ( and I had many... and if I ask again , she said : I don't like to repeat my self...//!! she did not answer anything at all when I first ask , what should I do? Is there any treatment? , then when I realize she was not answering , I start thinking my situation was very , very bad... My question is still : Will I ever gonna have a health life again?... meaning I am so tired all the time... I am also cutting down my methadone ( from 80 mm to 18 mmm today) every other month...)
I am devastated... I have much to live for, I have my mother , she is sick and I have to help her.... but I have to be health. It's very hard because I have hepatitis c ( virus) I am HIV, and now this... I am busy, working) I am depress since yesterday , I have been looking in the internet, and I cannot find any good thing about it.
Please someone help me. Tell me this is not the end, Tell me I have a chance to be health . and enjoy life... Ps.
I also think that my primary Dr is too slow to send me to the liver specialist, ( My appoitment is on the April 23.... almost 3 month from today... Can someone help me get an sooner appt? Please help. George alan
| Response from Dr. McGovern
It is important to find a physician who can answer your questions. I would start by locating the nearest teaching hospital near you where you can often find a specialist in HIV and a specialist in HCV so both doctors can help you understand what you need for treatment.
You will also need to be evaluated in terms of your cirrhosis to see what else may be needed for your evaluation and management. I would suspect you need an ultrasound and endoscopy to look for possible complications of liver disease. If you have something called varices, you will need a particular medication to help the blood pressure of the gut.
In the meantime, also stay away from alcohol - any bit is harmful to your liver, particularly when you have cirrhosis.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.